April  2013, 33(4): 1615-1631. doi: 10.3934/dcds.2013.33.1615

Fractal bodies invisible in 2 and 3 directions

1. 

Department of Mathematics, University of Aveiro, Aveiro 3810-193

2. 

Collaborative Research Network, University of Ballarat, VIC 3353, Australia

Received  October 2011 Revised  January 2012 Published  October 2012

We study the problem of invisibility for bodies with a mirror surface in the framework of geometrical optics. We show that for any two given directions it is possible to construct a two-dimensional fractal body invisible in these directions. Moreover, there exists a three-dimensional fractal body invisible in three orthogonal directions. The work continues the previous study in [1,12], where two-dimensional bodies invisible in one direction and three-dimensional bodies invisible in one and two orthogonal directions were constructed.
Citation: Alexander Plakhov, Vera Roshchina. Fractal bodies invisible in 2 and 3 directions. Discrete & Continuous Dynamical Systems, 2013, 33 (4) : 1615-1631. doi: 10.3934/dcds.2013.33.1615
References:
[1]

Nonlinearity, 22 (2009), 1247-1258. doi: 10.1088/0951-7715/22/6/001.  Google Scholar

[2]

J. Modern Dynam., 5 (2011), 33-48.  Google Scholar

[3]

Birkhäuser (2005).  Google Scholar

[4]

Math. Intell., 15 (1993), 7-12. doi: 10.1007/BF03024318.  Google Scholar

[5]

Calc. Var. Partial Differ. Equ., 12 (2001), 173-211. doi: 10.1007/PL00009911.  Google Scholar

[6]

SIAM J. Optim., 16 (2006), 368-379. doi: 10.1137/040608039.  Google Scholar

[7]

Math. Nachr., 226 (2001), 153-176. doi: 10.1002/1522-2616(200106)226:1<153::AID-MANA153>3.3.CO;2-U.  Google Scholar

[8]

(1687). Google Scholar

[9]

Russ. Math. Surv., 64 (2009), 873-938. doi: 10.1070/RM2009v064n05ABEH004642.  Google Scholar

[10]

Discr. Contin. Dynam. Syst.-A, 30 (2011), 1211-1235. doi: 10.3934/dcds.2011.30.1211.  Google Scholar

[11]

ESAIM Control Optim. Calc. Var. 16 (2010), 206-220.  Google Scholar

[12]

Nonlinearity, 24 (2011), 847-854. doi: 10.1088/0951-7715/24/3/007.  Google Scholar

[13]

, "Invisibility,'', Wikipedia article. Available from: , ().   Google Scholar

[14]

, "Unsichtbarkeit,'', Wikipedia article. Available from: , ().   Google Scholar

show all references

References:
[1]

Nonlinearity, 22 (2009), 1247-1258. doi: 10.1088/0951-7715/22/6/001.  Google Scholar

[2]

J. Modern Dynam., 5 (2011), 33-48.  Google Scholar

[3]

Birkhäuser (2005).  Google Scholar

[4]

Math. Intell., 15 (1993), 7-12. doi: 10.1007/BF03024318.  Google Scholar

[5]

Calc. Var. Partial Differ. Equ., 12 (2001), 173-211. doi: 10.1007/PL00009911.  Google Scholar

[6]

SIAM J. Optim., 16 (2006), 368-379. doi: 10.1137/040608039.  Google Scholar

[7]

Math. Nachr., 226 (2001), 153-176. doi: 10.1002/1522-2616(200106)226:1<153::AID-MANA153>3.3.CO;2-U.  Google Scholar

[8]

(1687). Google Scholar

[9]

Russ. Math. Surv., 64 (2009), 873-938. doi: 10.1070/RM2009v064n05ABEH004642.  Google Scholar

[10]

Discr. Contin. Dynam. Syst.-A, 30 (2011), 1211-1235. doi: 10.3934/dcds.2011.30.1211.  Google Scholar

[11]

ESAIM Control Optim. Calc. Var. 16 (2010), 206-220.  Google Scholar

[12]

Nonlinearity, 24 (2011), 847-854. doi: 10.1088/0951-7715/24/3/007.  Google Scholar

[13]

, "Invisibility,'', Wikipedia article. Available from: , ().   Google Scholar

[14]

, "Unsichtbarkeit,'', Wikipedia article. Available from: , ().   Google Scholar

[1]

Nishant Sinha. Internal state recovery of Espresso stream cipher using conditional sampling resistance and TMDTO attack. Advances in Mathematics of Communications, 2021, 15 (3) : 539-556. doi: 10.3934/amc.2020081

[2]

Monia Capanna, Jean C. Nakasato, Marcone C. Pereira, Julio D. Rossi. Homogenization for nonlocal problems with smooth kernels. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2777-2808. doi: 10.3934/dcds.2020385

[3]

Ian Schindler, Kyril Tintarev. Mountain pass solutions to semilinear problems with critical nonlinearity. Conference Publications, 2007, 2007 (Special) : 912-919. doi: 10.3934/proc.2007.2007.912

[4]

Valeria Chiado Piat, Sergey S. Nazarov, Andrey Piatnitski. Steklov problems in perforated domains with a coefficient of indefinite sign. Networks & Heterogeneous Media, 2012, 7 (1) : 151-178. doi: 10.3934/nhm.2012.7.151

[5]

Vieri Benci, Sunra Mosconi, Marco Squassina. Preface: Applications of mathematical analysis to problems in theoretical physics. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : i-i. doi: 10.3934/dcdss.2020446

[6]

Craig Cowan. Supercritical elliptic problems involving a Cordes like operator. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021037

[7]

Qing-Qing Yang, Wai-Ki Ching, Wan-Hua He, Na Song. Effect of institutional deleveraging on option valuation problems. Journal of Industrial & Management Optimization, 2021, 17 (4) : 2097-2118. doi: 10.3934/jimo.2020060

[8]

John Villavert. On problems with weighted elliptic operator and general growth nonlinearities. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021023

[9]

M. Mahalingam, Parag Ravindran, U. Saravanan, K. R. Rajagopal. Two boundary value problems involving an inhomogeneous viscoelastic solid. Discrete & Continuous Dynamical Systems - S, 2017, 10 (6) : 1351-1373. doi: 10.3934/dcdss.2017072

[10]

Xue-Ping Luo, Yi-Bin Xiao, Wei Li. Strict feasibility of variational inclusion problems in reflexive Banach spaces. Journal of Industrial & Management Optimization, 2020, 16 (5) : 2495-2502. doi: 10.3934/jimo.2019065

[11]

Deren Han, Zehui Jia, Yongzhong Song, David Z. W. Wang. An efficient projection method for nonlinear inverse problems with sparsity constraints. Inverse Problems & Imaging, 2016, 10 (3) : 689-709. doi: 10.3934/ipi.2016017

[12]

Samir Adly, Oanh Chau, Mohamed Rochdi. Solvability of a class of thermal dynamical contact problems with subdifferential conditions. Numerical Algebra, Control & Optimization, 2012, 2 (1) : 91-104. doi: 10.3934/naco.2012.2.91

[13]

Elvise Berchio, Filippo Gazzola, Dario Pierotti. Nodal solutions to critical growth elliptic problems under Steklov boundary conditions. Communications on Pure & Applied Analysis, 2009, 8 (2) : 533-557. doi: 10.3934/cpaa.2009.8.533

[14]

Petra Csomós, Hermann Mena. Fourier-splitting method for solving hyperbolic LQR problems. Numerical Algebra, Control & Optimization, 2018, 8 (1) : 17-46. doi: 10.3934/naco.2018002

[15]

Luke Finlay, Vladimir Gaitsgory, Ivan Lebedev. Linear programming solutions of periodic optimization problems: approximation of the optimal control. Journal of Industrial & Management Optimization, 2007, 3 (2) : 399-413. doi: 10.3934/jimo.2007.3.399

[16]

Christina Surulescu, Nicolae Surulescu. Modeling and simulation of some cell dispersion problems by a nonparametric method. Mathematical Biosciences & Engineering, 2011, 8 (2) : 263-277. doi: 10.3934/mbe.2011.8.263

[17]

Shiqiu Fu, Kanishka Perera. On a class of semipositone problems with singular Trudinger-Moser nonlinearities. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1747-1756. doi: 10.3934/dcdss.2020452

[18]

John T. Betts, Stephen Campbell, Claire Digirolamo. Examination of solving optimal control problems with delays using GPOPS-Ⅱ. Numerical Algebra, Control & Optimization, 2021, 11 (2) : 283-305. doi: 10.3934/naco.2020026

[19]

Huy Dinh, Harbir Antil, Yanlai Chen, Elena Cherkaev, Akil Narayan. Model reduction for fractional elliptic problems using Kato's formula. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021004

[20]

Kha Van Huynh, Barbara Kaltenbacher. Some application examples of minimization based formulations of inverse problems and their regularization. Inverse Problems & Imaging, 2021, 15 (3) : 415-443. doi: 10.3934/ipi.2020074

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (61)
  • HTML views (0)
  • Cited by (7)

Other articles
by authors

[Back to Top]